Jump to content
CrazyBoards.org

Ritalin making me MORE sleepy in afternoon :-(


Recommended Posts

I'm struggling to adjust my Ritalin dosage. It really helps with cognition/focus (and even mood balance), pdoc recently increased my dose. I take 30mg (LA) morning, and now 10mg (LA) in late afternoon. I'm OK on morning dose until about 2pm after I eat lunch...then energy really tapers off, I start to get more distracted, then I take afternoon dose by 4pm.

The afternoon dose makes me immediately sleepy. This effect seems really paradoxical! Is there something I can do to reduce this? Caffeine??  IR form only lasts like 2 hours & I crash, so I want to avoid that. Where I live, its tough to get anything other than Ritalin...

I read that some stimulants (such as Ritalin & Adderall) are better for reducing Hyperactivity - which may be why I feel so sleepy/dazed when taking it in afternoons? I've never been hyperactive....

Would Vyvanse be better in this regard (helping with both focus + causing less sleepiness)?

Edited by Blahblah
Link to comment
Share on other sites

Too little stimulant makes me sleepy. It sounds like you need to up the dose some. I used to have the same dosing schedule you have but with Vyvanse mornings and IR dextroamphetamine in the afternoons. Too little a dose in the afternoon and I was sleepy and crashed. 

  • Thanks 1
Link to comment
Share on other sites

22 hours ago, Iceberg said:

Could it be that instead of the Ritalin making you tired it’s that your getting more and more tired as the first dose wears off and the 10 mg dose just isnt enough to correct it? 

Maybe this could be the case. What is a typical dosing schedule? I probably need to be more consistent, but I take morning dose maybe 30 minutes before getting up (say, 9am) and then it's always after lunch (1pm-ish) that I have the energy flop by 2pm. So, should I be taking 2nd dose with (or before) lunch instead of after?

Does caffeine cause faster excretion due to diuretic effect? I've also noticed (sometimes) that the less I eat (and drink) the effect lasts longer. So it seems, any food & drink can cause a faster breakdown?   I've had more work to do lately, so I've needed it to last longer in the evening...

15 hours ago, notloki said:

Too little stimulant makes me sleepy. It sounds like you need to up the dose some. I used to have the same dosing schedule you have but with Vyvanse mornings and IR dextroamphetamine in the afternoons. Too little a dose in the afternoon and I was sleepy and crashed. 

This is good to know..I never thought this. For ages, I've been only taking 20mg in the morning, (and usually nothing in afternoon, maybe 10mg IR, which was useless after 1-2 hours). This was sub-optimal,  but I made due with this, plus a couple coffees after lunch to last until 6pm at least....So to go from nothings in afternoon, to 10mg (and feel even sleepier that before) seems weird, no?

@notloki How did you like Vyvanse? Were you on it for very long and how did it "feel" different from say, Ritalin?

 

Link to comment
Share on other sites

41 minutes ago, Blahblah said:

Maybe this could be the case. What is a typical dosing schedule? I probably need to be more consistent, but I take morning dose maybe 30 minutes before getting up (say, 9am) and then it's always after lunch (1pm-ish) that I have the energy flop by 2pm. So, should I be taking 2nd dose with (or before) lunch instead of after?

Does caffeine cause faster excretion due to diuretic effect? I've also noticed (sometimes) that the less I eat (and drink) the effect lasts longer. So it seems, any food & drink can cause a faster breakdown?   I've had more work to do lately, so I've needed it to last longer in the evening...

This is good to know..I never thought this. For ages, I've been only taking 20mg in the morning, (and usually nothing in afternoon, maybe 10mg IR, which was useless after 1-2 hours). This was sub-optimal,  but I made due with this, plus a couple coffees after lunch to last until 6pm at least....So to go from nothings in afternoon, to 10mg (and feel even sleepier that before) seems weird, no?

@notloki How did you like Vyvanse? Were you on it for very long and how did it "feel" different from say, Ritalin?

 

There are so many formulations that it’s hard to nail down what a “typical schedule” would look like. It’s often just a combo of trial and error and what the pdoc is comfortable with. Ever tried Concerta? Another long acting form that people sometimes get more coverage from 

Link to comment
Share on other sites

2 hours ago, Blahblah said:

 

@notloki How did you like Vyvanse? Were you on it for very long and how did it "feel" different from say, Ritalin?

 

It is no different than any amphetamine based stim except it takes an hour to start working due to it time release safety mechanism. I used it for several tears but moved to all IR amphetamine based dosing, 3 times a day. I do not like the way Ritalin feels.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...